Alert archive / West Virginia / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Pittsburgh, PA

February 18, 2007

NWS Pittsburgh, PA issued this winter storm warning at Feb 18, 2007, 11:58 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2007, 11:58 AM EST (16:58 UTC)
Expired
Feb 18, 2007, 10:00 PM EST
In force
10 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPBZ 181658
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1158 AM EST SUN FEB 18 2007

MDZ001-WVZ023-041-190100-
/O.NEW.KPBZ.WS.W.0002.070218T1700Z-070219T0300Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1158 AM EST SUN FEB 18 2007

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

BRISK NORTHWEST WINDS OFF THE GREAT LAKES WILL BRING SNOW SQUALLS
AND OCCASIONAL WHITE OUT CONDITIONS ACROSS THE DISTRICT THIS
AFTERNOON INTO THIS EVENING. TOTAL SNOW ACCUMULATION FOR TODAY
COULD REACH 8 TO 10 INCHES BEFORE THE SNOW TAPERS OFF TO FLURRIES
THIS EVENING. THE BRISK WIND GUSTS WILL ALSO PRODUCE CONSIDERABLE
BLOWING AND DRIFTING OF SNOW.

TRAVEL CONDITIONS WILL BE EXTREMELY DIFFICULT. MOTORISTS SHOULD
EXERCISE EXTREME CAUTION AND AVOID TRAVEL IF POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING AND DRIFTING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$
3 follow-up statements
000 
WWUS41 KPBZ 181722
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1222 PM EST SUN FEB 18 2007

MDZ001-WVZ023-041-190130-
/O.CON.KPBZ.WS.W.0002.000000T0000Z-070219T0300Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1222 PM EST SUN FEB 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

BRISK NORTHWEST WINDS OFF THE GREAT LAKES WILL BRING SNOW SQUALLS
AND OCCASIONAL WHITE OUT CONDITIONS ACROSS THE DISTRICT THIS
AFTERNOON INTO THIS EVENING. TOTAL SNOW ACCUMULATION FOR TODAY
COULD REACH 8 TO 10 INCHES BEFORE THE SNOW TAPERS OFF TO FLURRIES
THIS EVENING. THE BRISK WIND GUSTS WILL ALSO PRODUCE CONSIDERABLE
BLOWING AND DRIFTING OF SNOW.

TRAVEL CONDITIONS WILL BE EXTREMELY DIFFICULT. MOTORISTS SHOULD
EXERCISE EXTREME CAUTION AND AVOID TRAVEL IF POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING AND DRIFTING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

PAZ030-032-190130-
/O.NEW.KPBZ.WW.Y.0005.070218T1722Z-070219T0300Z/
WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE
1222 PM EST SUN FEB 18 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

BRISK NORTHWEST WINDS OFF THE GREAT LAKES WILL BRING OCCASIONAL
SNOW SQUALL WITH NEAR WHITE OUT CONDTIONS FOR THIS AFTERNOON
INTO THIS EVENING. TOTAL SNOW ACCUMULATION FOR TODAY COULD
REACH 4 TO 6 INCHES IN THE HIGHER ELEVATIONS OF LAUREL AND
CHESTNUT RIDGES BEFORE THE SNOW TAPERS TO FLURRIES LATER 
TONIGHT. THE GUSTY WINDS WILL ALSO CAUSE CONSIDERABLE BLOWING
AND DRIFTING OF SNOW MAKING TRAVEL DIFFICULT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS41 KPBZ 182233
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 PM EST SUN FEB 18 2007

MDZ001-WVZ023-041-190300-
/O.CON.KPBZ.WS.W.0002.000000T0000Z-070219T0300Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
533 PM EST SUN FEB 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

BRISK NORTHWEST WINDS WILL CONTINUE TO BRING SNOW SQUALLS AND
OCCASIONAL WHITE OUT CONDITIONS THIS EVENING. TOTAL SNOW
ACCUMULATION WILL REACH 8 TO 10 INCHES BEFORE THE SNOW TAPERS OFF TO
FLURRIES LATER THIS EVENING. THE GUSTY WINDS WILL ALSO PRODUCE
CONSIDERABLE BLOWING AND DRIFTING OF SNOW. VISIBILITY WILL BE
REDUCED TO NEAR ZERO AT TIMES.

TRAVEL CONDITIONS WILL BE EXTREMELY DIFFICULT. MOTORISTS SHOULD
EXERCISE EXTREME CAUTION AND AVOID TRAVEL IF POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING AND DRIFTING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

PAZ030-032-190300-
/O.CON.KPBZ.WW.Y.0005.000000T0000Z-070219T0300Z/
WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE
533 PM EST SUN FEB 18 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

BRISK NORTHWEST WINDS WILL CONTINUE TO BRING OCCASIONAL SNOW
SHOWERS AND A FEW HEAVIER SQUALLS WITH NEAR WHITE OUT CONDITIONS
THIS EVENING. TOTAL SNOW ACCUMULATION WILL REACH 4 TO 6 INCHES IN
THE HIGHER ELEVATIONS OF LAUREL AND CHESTNUT RIDGES BEFORE THE
SNOW TAPERS TO FLURRIES LATER THIS EVENING. THE GUSTY WINDS WILL ALSO
CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW MAKING TRAVEL
DIFFICULT. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS41 KPBZ 190322
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1022 PM EST SUN FEB 18 2007

MDZ001-WVZ023-041-190430-
/O.EXP.KPBZ.WS.W.0002.000000T0000Z-070219T0300Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1022 PM EST SUN FEB 18 2007

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SCATTERED SNOW SHOWERS WILL DIMINISH AFTER MIDNIGHT. ADDITIONAL
SNOW ACCUMULATION OF AN INCH OR TWO IS POSSIBLE.

$$

PAZ030-032-190430-
/O.EXP.KPBZ.WW.Y.0005.000000T0000Z-070219T0300Z/
WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE...
OHIOPYLE
1022 PM EST SUN FEB 18 2007

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SCATTERED SNOW SHOWERS WILL DIMINISH AFTER MIDNIGHT. ADDITIONAL
SNOW ACCUMULATION OF UP TO AN INCH IS POSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 2:49 AM EST, 9 hours 9 minutes earlier.

Area forecast discussion, Feb 18, 2:49 AM EST, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 AM EST SUN FEB 18 2007

.SHORT TERM /TODAY THROUGH MONDAY/...

SHRTWV WL MOV INTO BASE OF HIGH AMPLITUDE ERN CONUS TROF TDA...SPPRTG
MORE -SHSN FOR THE AREA. POPS WL RMN HIGH (LIKELY TO CATEGORICAL
ON THE RIDGES)...BUT SNOW AMOUNTS WL RMN BLO ADVISORY LVLS WITH
LTD MSTR SPPLY. GENL SBSDNC WL BGN TO SUPPRESS SHSN THIS
AFTN...BUT RIDGES WL PROBABLY EXPERIENCE PCPN UNTIL INVERSION LWRS
WITH SHIFTING THERMAL TROF IN THE EVE.

WARMUP WL GET UNDERWAY ON MON AS HIGH PRESSURE POISED OVR THE MS
VALLEY SHIFTS EWD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

TEMPS ARE EXPECTED TO BE VERY NR SEASONAL NORMS FOR THE REST OF THE
WEEK WITH ERN HALF OF THE NATION UNDR ZONAL FLOW.  BEST PCPN CHC IN
THE LONG TERM LKS TO BE ON TUE WITH WEAK CDFNT.  RA/SN AMOUNTS WL
NOT BE SIGNIFICANT SO SN WL MELT WITHOUT ADDITIONAL AGGRAVATION TO
THE STREAMS.

&&

.AVIATION /08Z-06Z/...

MVFR CIGS ARE EXPECTED ACROSS EASTERN HALF OF AREA THROUGH 12Z.
MAINLY VFR CIGS ARE EXPECTED ACROSS THE WEST FOR FORECAST. CIGS IN
THE EAST WILL SLOWLY IMPROVE TOWARD DAWN AND THE ENTIRE AREA SHOULD
EXPECT VFR CIGS AFTER 12Z. THERE WILL BE SOME INITIAL VIS AOB 3SM
-SN AS BAND OF LIGHT SNOW MOVES THROUGH WITH FRONTAL BOUNDARY.
MODELS ARE SHOWING SIGNS THAT A LAKE BAND COULD DEVELOP ACROSS FAR
WESTERN COUNTIES BY LATE MORNING AND INTO AFTERNOON. IF THIS BAND
DEVELOPS IT MAY LOWER CIGS AND VIS WITH AREAS OF SW-. WEST TO
NORTHWEST SFC WINDS ARE EXPECTED TODAY WITH SPEEDS INCREASING DURING
THE AFTERNOON HOURS. BY THE LATTER PART OF FORECAST PERIOD CIGS WILL
BEGIN TO LIFT AND ANY LINGERING SW- WILL DIMINISH.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...

MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/22
Hazardous weather outlook, Feb 18, 3:03 AM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 AM EST SUN FEB 18 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-190815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
303 AM EST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

MORE SNOW SHOWERS MAY BE EXPECTED TODAY BUT ACCUMULATIONS WILL BE
LIGHT WITH ABOUT AN INCH...TO POSSIBLY THREE OVER THE RIDGE
COUNTIES...BEFORE SNOW SHOWERS TAPER OFF TONIGHT. THIS AMOUNT MAY
BE SUFFICIENT TO HAMPER DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

Nearby

Winter Storm Warnings in West Virginia, 2007Winter Storm Warnings in Maryland, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.